Heavy Snow, Northern Panhandle
- When
- November 28, 10:00 AM PST to November 29, 10:00 AM PST
- Where
- Northern Panhandle forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 48.247, -116.588 (the zone’s center; the record gives no point)
More heavy snow fell over the mountains of northern Idaho during the day and evening of November 28th. In the Northern Panhandle Mountains zone near Naples 4 inches of snow fell.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
More heavy snow fell over the mountains of northern Idaho during the day and evening of November 28th. In the Northern Panhandle Mountains zone near Naples 4 inches of snow fell. High elevation SNOTEL remote sites received 15 to 17 inches of snow. In the Central Panhandle Mountains Lookout Pass received 8 inches, Silver Mountain received 5 inches and SNOTEL remote sites reported between 10 and 16 inches of new snow.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Nov 28, 9:00 AM PST, 1 hour earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WASHINGTON
900 AM PST FRI NOV 28 2003
.SYNOPSIS...THE UPPER LEVEL RIDGE WILL BREAK DOWN TODAY ALLOWING A
WET BUT MILD PACIFIC STORM SYSTEM TO MOVE THROUGH THE REGION TODAY
AND TONIGHT. A DRYING AND COOLING TREND WILL BEGIN OVER THE WEEKEND.
&&
.DISCUSSION...A WET AND MILD PACIFIC STORM SYSTEM WILL MOVE THROUGH
THE REGION TODAY AND TONIGHT. A COOLING AND DRYING TREND WILL
FOLLOW AND CONTINUE THROUGH THE WEEKEND. WATER VAPOR IMAGERY SHOWS
GOOD MOISTURE TAP FROM THE SOUTHWEST WITH THIS SYSTEM AND KOTX
SOUNDING SHOWS QUITE A SATURATED AIRMASS OVER THE AREA WITH A
PRECIPITABLE WATER VALUE OF 0.58...ABOUT 160% OF NORMAL...WHICH WOULD
RULE OUT SNOW FOR LOWER ELEVATIONS THAT DO NOT HAVE ANY COLD AIR
TRAPPED IN THEM. MAY UPDATE TODAYS FORECAST WORDING TO BETTER
REFLECT THIS. NOT MUCH WIGGLE ROOM WITH TEMPERATURE FORECAST AS MAX
TEMPERATURES WARM UP FROM ALL THE WARM AIR ADVECTION WITH NO
RADIATIONAL HEATING DUE TO GENERALLY OVERCAST SKIES WITH THE
ONGOING WEATHER. WILL ADJUST SOME TEMPERATURES.
&&
NO CHANGE TO HIGHLIGHTS AT THE MOMENT. CURRENT
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 042 034 038 026 037/ 80 50 10 10 05
COEUR DALENE 040 036 037 026 037/ 80 50 20 10 05
PULLMAN 047 037 039 028 039/ 80 50 20 10 05
LEWISTON 051 040 044 032 043/ 70 50 20 10 05
COLVILLE 042 032 036 024 037/ 80 70 20 10 05
SANDPOINT 037 035 038 025 039/ 80 90 20 10 05
WALLACE 038 033 037 025 038/ 80 90 40 10 05
MOSES LAKE 047 035 041 029 040/ 40 20 10 10 05
WENATCHEE 039 032 039 029 040/ 60 20 10 10 05
OMAK 038 027 038 026 038/ 80 20 10 10 05
&&
.OTX...WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING ZONES 1 AND 4 ABOVE 4000 FT THROUGH
TONIGHT.
...HIGH WIND WARNING ZONE 27 TODAY.
WA...WINTER STORM WARNING ZONE 37 ABOVE 4000 FEET THROUGH THIS
EVENING.
...SNOW ADVISORY ZONE 42...43 AND 38 TODAY.
...SNOW ADVISORY ZONE 31 ABOVE 4000 FEET TONIGHT.
&&IDZ001>004-026-027-WAZ031>038-041>044-291430- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 415 AM PST FRI NOV 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WASHINGTON AND NORTH IDAHO .DAY ONE...TODAY A PACIFIC STORM WILL MOVE THROUGH THE INLAND NORTHWEST TODAY AND TONIGHT. A WINTER STORM WARNING CONTINUES FOR THE NORTHEAST WASHINGTON MOUNTAINS AND THE IDAHO PANHANDLE FOR ELEVATIONS ABOVE 4000 FEET TODAY AND TONIGHT. A SNOW ADVISORY CONTINUES THROUGH TODAY FOR THE EAST SLOPES OF THE NORTH CASCADES...THE OKANOGAN VALLEY AND THE OKANOGAN HIGHLANDS. A SNOW ADVISORY HAS ALSO BEEN ISSUED FOR THE BLUE MOUNTAINS ABOVE 4000 FEET TONIGHT. FOR FURTHER DETAILS...SEE THE LATEST WINTER WEATHER BULLETIN (WWUS46 KOTX WSWOTX). THE HIGH WIND WARNING FOR THE CAMAS PRAIRIE CONTINUES TODAY. FOR FURTHER DETAILS...SEE THE LATEST WEATHER BULLETIN (WWUS76 KOTX NPWOTX). .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The national radar mosaic for the moment the first event began.
2 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2003Every state in 2003This day in weather historyWarnings in Idaho, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332313, 5332314.